I'm suprised how many people say it's ineffective, I find it makes me really drowsy and makes me sleep a treat, problem is, I wake up still feeling really drowsy and can sleep up to 13-14 hours after I have taken nytol.
Last edited by Lewk; 08-05-2012 at 21:30.
IMO, personally, I'd have to disagree.
(Original post by Sabertooth)
Yeah, I have a stash of zopiclone which I save for tough nights.
Take a couple, knocks me right out 25mins later, works pretty well. One problem with it is that it sends you to sleep but doesn't necessarily keep you asleep if frequent waking is your problem, although recently I've not been having a problem with that. Some people get a metallic taste the next morning but I've never experienced that.
Is addictive so you can't take it every night but be responsible with it and that shouldn't be a problem.
If you go to a doctor they'll probably recommend either promethazine or hydroxyzine first which can make you sleepy so is probably worth a shot before trying zopiclone. They're also not addictive.
I've used quite a few hypnotic sedatives in the past. When I change to a new medication for depression one of the side effects was that I would wake up every 30 minutes throughout the night which resulted in such a poor night sleep with no real REM. I used Zopiclone because it is better used in keeping people in a state of unconsciousness. I never found that it made me drowsy but it certainly kept me asleep until my alarm went off in the morning. Personally I found very, very few side effects with Zopiclone.
On the other hand I think that benzodiazepines are better hypnotic sedatives for inducing a state of drowsiness - which is why they're often used pre-operative to sedate patients before being anaesthetised, as opposed to Z drugs such as Zopiclone.
I use 5mg valium/diazepam PRN for general anxiety and 10-15mg to sedate me for the night. Although there are way more side effects as opposed to Zopiclone which is a relatively 'clean' drug.
edit; also diphenhydramine in Nytol can cause rebound insomnia if you stop taking it.
My advice, go see a GP.
Last edited by Rybee; 09-05-2012 at 02:36.